Alert archive / Wyoming / Flash Flood Warnings in 2004
Flash Flood Warning 6, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jun 30, 2004, 6:32 PM MDT for Fremont County, Wyoming. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 6:32 PM MDT (00:32 UTC)
- Expired
- Jun 30, 2004, 7:30 PM MDT
- In force
- 58 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 25 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 010034 FFWRIW WYC013-010130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 632 PM MDT WED JUN 30 2004 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL FREMONT COUNTY IN CENTRAL WYOMING * UNTIL 730 PM MDT * AT 629 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 15 MILES SOUTH OF HIDDEN VALLEY...OR ABOUT 15 MILES EAST OF RIVERTON...MOVING NORTH AT 10 MPH. * THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL CROSS... HIGHWAY 136 8 MIELS EAST OF RIVERTON BY 700 PM MDT ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4287 10828 4286 10803 4324 10795 4325 10832 $$ T. BAKER
2 follow-up statements
000 WGUS75 KRIW 010055 FFSRIW WYC013-010130- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 655 PM MDT WED JUN 30 2004 ...A FLASH FLOOD WARNING CONTINUES FOR CENTRAL FREMONT COUNTY UNTIL 730 PM MDT... AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED 14 MILES SOUTHEAST OF HIDDEN VALLEY...OR ABOUT 17 MILES EAST OF RIVERTON...MOVING NORTHEAST AT 5 MPH. DOPPLER RADAR HAS ESTIMATED UP TO 2 INCHES OF RAINFALL HAS FALLEN OVER THE PAST HOUR. ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS LOW LYING AREAS ALONG THE BANKS OF STREAMS. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4287 10828 4286 10803 4324 10795 4325 10832 $$ T. BAKER
000 WGUS75 KRIW 010132 FFSRIW WYC013-010130- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 732 PM MDT WED JUN 30 2004 ...THE FLASH FLOOD WARNING FOR CENTRAL FREMONT COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 725 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ T. BAKER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 2:30 PM MDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 30, 2:30 PM MDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 230 PM MDT WED JUN 30 2004 .TONIGHT THROUGH SATURDAY NIGHT... UPDATE...HAVE DECIDED TO ISSUE A FLOOD WATCH FOR ALL OF CENTRAL AND NORTHEAST ZONES. ANOTHER ROUND OF THUNDERSTORMS THROUGH THIS EVENING AHEAD OF SLOWLY ADVANCING SHORT WAVE ENERGY COMBINED WITH AFTERNOON INSTABILITY. THE GREATEST COVERAGE ANTICIPATED FOR CENTRAL AND NORTHERN AREAS. WATER VAPOR INDICATING GOOD MOISTURE FETCH INTO THE REGION WITH FORECAST PWATS FROM 3/4 TO AN INCH. STORMS WILL AGAIN BE HEAVY RAINERS WITH SLOW STORM MOTION AND FLASH FLOODING A POSSIBILITY. THIS SYSTEM SHIFTS INTO NORTHEAST WYOMING BY FRIDAY MORNING. UPPER HEIGHTS BUILD ACROSS THE REGION BEHIND SYSTEM ON THURSDAY WITH DRIER AIR ADVANCING IN FROM THE SOUTHWEST. GIVEN HIGH BOUNDARY LAYER MOISTURE...STILL WILL NOT RULE OUT ISOLATED ACTIVITY...ESPECIALLY OVER THE NORTH TOPPING RIDGE. UPPER RIDGING SHIFTS SOUTHEAST AND FLATTENS BY LATER ON FRIDAY AND INTO THE WEEKEND. ADDITIONAL PIECES OF SHORT WAVE ENERGY WILL WORK OVER AREA IN WEST/SOUTHWEST FLOW ALOFT. HAVE INCREASED POPS IN THE MOST AREAS WITH GREATEST THREAT IN NORTHWEST INTO SATURDAY. .SATURDAY THROUGH WEDNESDAY... TROF OVER THE PACIFIC NORTHWEST DIGS A LITTLE SOUTHEAST ACROSS THE NORTHERN INTER-MOUNTAIN REGION MONDAY AND TUESDAY. UPPER LEVEL FLOW BACKS TO SOUTHWEST OVER WYOMING EARLY NEXT WEEK. HAVE ADDED SLGT CHC TO CHC POPS ACROSS MUCH OF CWFA MONDAY THROUGH WEDNESDAY DUE TO DISTURBANCES IN FLOW AND SOME MOISTURE. HOWEVER...BETTER DYNAMICS AND HIGHER QPF AMOUNTS SHOULD STAY NORTH ACROSS MONTANA. HAVE COOLED TEMPS SLIGHTLY ON TUESDAY AND WEDNESDAY FOR NOW. && .RIW WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR THIS EVENING FOR CENTRAL AND NORTHEAST ZONES. && FRIEDERS/MC
Hazardous weather outlook, Jun 30, 3:32 PM MDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 332 PM MDT WED JUN 30 2004 WYZ001>020-022>030-011100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 332 PM MDT WED JUN 30 2004 ...FLOOD WATCH IN EFFECT THROUGH MIDNIGHT FOR CENTRAL AND NORTHERN PORTIONS OF WYOMING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH THIS EVENING. SOME OF THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL RATES EXCEEDING 2 INCHES AN HOUR. THIS WILL RESULT IN THE POTENTIAL FOR FLASH FLOODING. BE PREPARED FOR THE POTENTIAL FOR FLASH FLOODING AND POSSIBLE WARNINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY. THE FOCUS OF THE STORMS WILL BE MORE IN THE NORTH AND CENTRAL. ISOLATED ACTIVITY IS EXPECTED ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT OBSERVED FLOODING OR HEAVY RAINFALL RATES WITH RAINFALL OF ONE-HALF INCH OR MORE. ALSO PLEASE REPORT ANY STORMS PRODUCING HAIL...THANK YOU. TWB/FRIEDERS
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:41 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 64 min |
Nearby
Flash Flood Warnings in Wyoming, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.